MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030811
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic appendectomy procedure, the load on the stapler fell apart into 3 pieces when the tech removed the shipping wedge.The device never came in contact with patient.Another stapler was opened and the procedure was completed without issue.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.The cartridge of the single use loading unit (sulu) was disengaged from the channel.In addition, three knobs on the posterior side of the disengaged cartridge of the sulu were broken.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed damage to the sulu may occur if the cartridge of the sulu is subjected to excessive force when attempting to unload the device.The release button at the distal end of the instrument should be utilized for proper removal of the sulu.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8446564
Report Number2647580-2019-01560
Device Sequence Number16908482
Product Code GDW
UDI-Device Identifier10884523003789
UDI-Public10884523003789
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
MOBILE 816-7
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number030811
Device Catalogue Number030811
Device Lot NumberP8D1564MX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date03/23/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1